Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 249, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 17, 2020, 12:11 PM EDT for Murray County, Whitfield County, Georgia. It took effect at Mar 17, 2020, 2:54 PM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2020, 12:11 PM EDT (16:11 UTC)
- In effect from
- Mar 17, 2020, 2:54 PM EDT
- Expired
- Mar 18, 2020, 3:15 PM EDT
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.24 ft at Mar 18, 2020, 7:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
468 WGUS42 KFFC 171611 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1211 PM EDT Tue Mar 17 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC213-313-180611- /O.NEW.KFFC.FL.W.0249.200317T1854Z-000000T0000Z/ /ETNG1.1.ER.200317T1854Z.200318T0600Z.000000T0000Z.NO/ 1211 PM EDT Tue Mar 17 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Eton. * From this afternoon until further notice. * At 12 PM Tuesday the stage was 11.2 feet...and rising. * Minor flooding is forecast. * Flood stage is 12 feet. * Forecast to rise above flood stage by this afternoon and continue to rise to near 13 feet by after midnight Wednesday morning. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
5 follow-up statements
350
WGUS82 KFFC 172135
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
534 PM EDT Tue Mar 17 2020
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC213-313-181135-
/O.EXT.KFFC.FL.W.0249.000000T0000Z-200319T0125Z/
/ETNG1.1.ER.200317T2334Z.200318T1000Z.200318T1925Z.NO/
534 PM EDT Tue Mar 17 2020
...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
The Conasauga River near Eton.
* From this evening until Wednesday evening.
* At 5 PM Tuesday the stage was 11.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 12.6 feet by Wednesday morning. The river will fall
below flood stage by Wednesday evening.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-181135-
/O.EXT.KFFC.FL.W.0248.000000T0000Z-200320T0506Z/
/CHCG1.1.ER.200317T2045Z.200319T0400Z.200319T2306Z.UU/
534 PM EDT Tue Mar 17 2020
...Flood Warning extended until late Thursday night...The Flood
Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Thursday evening.
* At 515 PM Tuesday the stage was 16.1 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 17.1 feet by early Thursday
morning. The river will fall below flood stage Thursday evening.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$568
WGUS82 KFFC 180155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
955 PM EDT Tue Mar 17 2020
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC213-313-181554-
/O.EXT.KFFC.FL.W.0249.000000T0000Z-200318T2326Z/
/ETNG1.1.ER.200318T0108Z.200318T1000Z.200318T1726Z.NO/
955 PM EDT Tue Mar 17 2020
...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
The Conasauga River near Eton.
* From tonight until Wednesday evening.
* At 9 PM Tuesday the stage was 12 feet...and rising slowly.
* Minor flooding will continue.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 12.3 feet by Wednesday morning.The river will fall below
flood stage by early Wednesday afternoon.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-181554-
/O.EXT.KFFC.FL.W.0248.000000T0000Z-200320T0708Z/
/CHCG1.1.ER.200317T2045Z.200319T0800Z.200320T0108Z.UU/
955 PM EDT Tue Mar 17 2020
...Flood Warning extended until late Thursday night...The Flood
Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until late Thursday night.
* At 9 PM Tuesday the stage was 16.8 feet...and rising.
* Minor flooding will continue.
* Flood stage is 16 feet.
* The river will continue rising to near 17.5 feet by Thursday
morning. The river will fall below flood stage Thursday before
midnight.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$990
WGUS82 KFFC 180959
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
559 AM EDT Wed Mar 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
GAC213-313-182326-
/O.CON.KFFC.FL.W.0249.000000T0000Z-200318T2326Z/
/ETNG1.1.ER.200318T0130Z.200318T1000Z.200318T1726Z.NO/
559 AM EDT Wed Mar 18 2020
The Flood Warning continues for
The Conasauga River near Eton.
* Until this evening.
* At 5AM Wednesday the stage was 12.2 feet...and slowly rising.
* Minor flooding is occurring and is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 12.3 feet by this morning.
The river will fall below flood stage this afternoon.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-182359-
/O.EXT.KFFC.FL.W.0248.000000T0000Z-200319T0846Z/
/CHCG1.1.ER.200317T2045Z.200318T1200Z.200319T0246Z.UU/
559 AM EDT Wed Mar 18 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 5AM Wednesday the stage was 17 feet...and slowly rising.
* Minor flooding is occurring and is forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 17.1 feet by this morning.
The river will fall below flood stage tonight.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$981
WGUS82 KFFC 181544
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1144 AM EDT Wed Mar 18 2020
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC213-313-182326-
/O.CON.KFFC.FL.W.0249.000000T0000Z-200318T2326Z/
/ETNG1.1.ER.200318T0130Z.200318T1145Z.200318T1726Z.NO/
1144 AM EDT Wed Mar 18 2020
The Flood Warning continues for
The Conasauga River near Eton.
* Until this evening.
* At 11 AM Wednesday the stage was 12.2 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-190543-
/O.CON.KFFC.FL.W.0248.000000T0000Z-200319T0846Z/
/CHCG1.1.ER.200317T2045Z.200318T1045Z.200319T0246Z.UU/
1144 AM EDT Wed Mar 18 2020
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 1130 AM Wednesday the stage was 17.1 feet...and steady.
* Minor flooding is occurring and forecast.
* Flood stage is 16 feet.
* The river will fall to below flood stage by tonight.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$126 WGUS82 KFFC 181915 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 315 PM EDT Wed Mar 18 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-181945- /O.CAN.KFFC.FL.W.0249.000000T0000Z-200318T2326Z/ /ETNG1.1.ER.200318T0130Z.200318T1145Z.200318T1807Z.NO/ 315 PM EDT Wed Mar 18 2020 The Flood Warning is cancelled for The Conasauga River near Eton. * This takes effect immediately. * At 3 PM Wednesday the stage was 11.9 feet...and falling. * Flood stage is 12 feet. * The river will continue to fall. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 10:51 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 17, 10:51 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1051 AM EDT Tue Mar 17 2020 .UPDATE... Made a few adjustments to the hourly temperatures/dew points to match the stubborn wedge. Should see the wedge eventually break down, but it is holding on a bit longer than previous grid trends. Also adjusted PoPs a bit to account for the more persistent area of better coverage across the far north through the early afternoon. Added thunder to the far north as we have seen a few brief periods of lightning in some of the deeper convective elements. Later periods still look pretty good and no significant adjustments made at this time. 20 && .PREV DISCUSSION... /Issued 728 AM EDT Tue Mar 17 2020/ ..12Z Aviation Discussion... PREV DISCUSSION... /Issued 504 AM EDT Tue Mar 17 2020/ SHORT TERM /Today through Wednesday/... Areas of rain are beginning to move out of the northeast Georgia mountains as the wedge front remains anchored in place, with very low and dense cloud cover and areas of fog and drizzle occurring across the northern half of the forecast area. These conditions will likely be in place for several hours after sunrise, eroding in the late morning and afternoon as a warm front moves northward into north Georgia and highs creep into the low- to mid-70s. This afternoon, low-level moisture will still be in place leading to a slight chance for showers and isolated thunderstorms in central Georgia but high-res guidance has shown relatively limited chances of convective coverage. Tonight will be relatively quiet once again with partly clear skies as lower-level clouds begin to break allowing lows to dip into the 50s. With dewpoints also in the 50s and calm to light winds, chances for patchy dense fog will be possible in areas where the clouds clear out in the early evening. On Wednesday, scattered very light showers and drizzle will be possible throughout the day, especially for northeastern Georgia with orographically lift aiding in light precip generation. A stationary front will also be draped across the CWA allowing a convergent point for convective storms to develop. Parameters will be in place for scattered thunderstorms but so far low-res models are pretty bullish for storms development while several high-res models are fairly limited, instead spawning very isolated, weak convective storms. With highs in the mid-70s to low-80s, instability should be present with expected MUCAPE values topping 1000 J/kg. If this potential is realized with convective development, strong gusty winds and periods of heavy rainfall will be possible. Thiem LONG TERM /Wednesday Night through Monday/... Same story, different day with above average temperatures, off and on rain, and continued zonal flow remaining the main story for this long term period. A series of short wave perturbations within the upper-level flow and approaching cold fronts will bring increased rain chances to the CWA throughout the extended forecast. The long term picks up on Wednesday night with southerly winds and southwesterly mid and upper level flow expected through the end of the week. Moving into Friday, a low pressure system developing over the Great Plains will be the setup for a widespread wet beginning of the weekend. The ECMWF and GFS are still in relatively close alignment in regards to the timing of the approaching system, however the jury is still out on precipitation amounts with the ECMWF being the wetter of the two models. After the FROPA, a surface high should begin to sink down over the Ohio River Valley from Canada giving a brief reprieve from the rain on Saturday. As has been the story with this active weather pattern, a series of shortwaves within the mid level flow with slight ridging aloft will bring rain chances back to the area on Sunday through Monday, especially across the southern portions of the CWA. At the end of the extended forecast models are in disagreement to the overall synoptic pattern. The GFS is hinting at the development of a robust low pressure system developing over the Great Plains, while the ECMWF generates a weaker system over the northern plains. Regardless, rain chances look to continue into mid-week even though confidence remains low on potential system impacts. Highs temperatures should be 5-15 degrees above average across the CWA except for the end of the extended forecast thanks to the previously mentioned FROPA. Meanwhile, lows should remain above average to well above average with temperatures between 10-20 degrees through the long term period. Morgan/Reaves AVIATION... 12Z Update... LIFR CIGS have come in hard across the forecast area this morning with only fringe areas to the south barely holding onto IFR. VSBYs have also dropped to 1-4SM for the majority of the forecast area. Improvement to MVFR expected, but not until between 15-18Z, before eroding away completely this afternoon. Winds will be light and start out easterly but will also be veering continually through the TAF period, rotating 360 degree through the next 24 hours. Tonight dense fog will be possible and is expected to drop VSBYs/CIGS to IFR/LIFR from east to west between 8-12Z. //ATL Confidence...12Z Update... Low on timing of CIG/VSBY restrictions clearing this morning. Medium to High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 65 54 72 62 / 20 20 60 50 Atlanta 67 57 74 62 / 20 10 50 30 Blairsville 63 51 63 58 / 50 20 60 60 Cartersville 67 55 75 61 / 30 10 50 30 Columbus 76 60 83 62 / 20 10 20 10 Gainesville 63 53 68 60 / 30 20 60 60 Macon 73 58 80 62 / 20 10 40 10 Rome 67 54 75 61 / 40 10 50 30 Peachtree City 70 57 77 61 / 20 10 40 20 Vidalia 76 60 81 63 / 30 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, Mar 17, 5:06 AM EDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Tue Mar 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Tue Mar 17 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Areas of fog and drizzle will diminish through the morning but periodic visibilities could drop near a quarter of a mile in very isolated locations like low-lying valleys or over waterways. A slight chance of showers and very isolated thunderstorms may be possible this afternoon but any storms that develop should remain weak. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms with some gusty winds and brief heavy rain will be possible on Wednesday. Later in the week, on Friday and Friday night, a frontal system is expected to sweep into the area with a chance for strong to severe thunderstorms, generally for north Georgia, with strong gusty winds and periods of heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 12:00 PM EDT | River Flood Warning | FFC | Whitfield | 40 hr |
| Mar 17, 12:45 PM EDT | River Flood Warning | FFC | Dade | 6 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.